The Diabetes Forum Support Community For Diabetics Online banner
1 - 5 of 5 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
Made up with results (Type 2).
Everything either stable, or moving towards a better figure. With no figures in the 'danger' zone.

Took the opportunity for the annual flu jab and discovered that I am eligible for the pneumonia23 jab, which I also accepted. Apparently, unless in a serious ailment (typically chest, or heart related) you can be offered the P23 as a one off jab. If in the serious category, it can be boosted every 5 years.
Handy to know, because the father in law's surgery has not offered it to him. Will be chasing that up.

I was concerned that the statins I am taking may be showing adverse signs.
Had bad leg, sometimes foot, cramps on occasions during the last few months.
Chat has not totally put me at ease (like many things, statins get good and bad press), but has convinced me to start a cramps diary.
It is possible that dehydration, or low salts may have been the cause. I'd read up on cramps and when they repeated I upped my fluids and salts, which did ease the level of the cramps. Although, I did not believe that I should have been dehydrated (I'm wary of that wee beastie).
Fingers crossed.
 

·
Administrator
Joined
·
2,144 Posts
Fingers crossed, indeed, Outrider.

Dehydration (or, maybe more accurately, low electrolytes) can have a lot of side effects, so sometimes it's not so much a matter of hydration as a matter of magnesium and potassium levels. What I've read indicates that people who are low-carbing it no longer have so many carbohydrates in their bodies that hold a certain amount of body weight in water. So water in/water out (not stored), and the Mg and K levels the body normally can equalize with stored water do fluctuate more.

Keeping records is an excellent idea.
 

·
Super Moderator
Joined
·
10,015 Posts
My first statin was Zocor and I knew pretty quickly it was the source of my aches and cramps in my legs, mainly calf muscles. I quit taking them shortly after starting and the aches and cramps went away. My Dr. changed me to Lipitor and it did not have the same effect initially. It took a while but it brought the soreness back but no cramps. I had quit taking it regularly and eventually quit remembering to take it. A few months later I decided I might need to get serious about health and started taking it again. I noticed aches and soreness in my legs shortly after re-starting it and then started reading about it. The more I read, the less I liked, and decided they potentially do more harm than good and quit them. I eventually started taking a pravastatin, not for cholesterol but for an unintentional benefit of being anti-inflammatory. They were not causing any muscle issues, but I have quit taking them.

Keeping a diary is good, can track many things using one.
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #4 ·
Got diagnosed a few years back and was very reluctant to take statins (I'd heard plenty and research added to that).
I tried them and had no issue until this year.
Now that I am monitoring and ensuring hydration and salts are ok, I can decide whether statin has become a problem for me.
The fact that it is not going on for days (a few hours was worst one) and seems to be random, has me hopeful it is not statin.

That's the problem with most meds. What works for one, may not for another.
Then we dial in additional treatments like flu, covid and you can never be absolute that one does not influence another.
But I am only T2.
 

·
Administrator
Joined
·
2,144 Posts
That's the problem with most meds. What works for one, may not for another.
A friend of mine told me yesterday that she's taking a statin and when it starts hurting to get up from her chair, she quits taking it for a week or so. When she starts again, it's all good. For her. And I would not recommend that course of treatment to anyone. But it's worked for her. Medicine and treatment are very individual.
 
1 - 5 of 5 Posts
Top